I have a 12 year old son with ADHD, Tourette's, & Aspergers - been on Intuniv for 4 years, no issues. Insurance is no longer going to cover his medication & I have to consider changing to Tenex or Clonidine - or attempt to wean him off meds altogether. Any thoughts?
My son was on Guanfacine, which is the generic name for Intuniv, for 2 yrs and he did wonderfully! That was several years ago, then he went off treatment because it was no longer made in Europe. He did okay for another 3 yrs without meds (only very mild tics), but recently with puberty has gotten much worse. So doc gives him Risperdal--bad stuff! I don't know if other people have had positive results with antipsychotics, but for my son it made his tics explode and he became insomniac! I weaned him slowly off, and now he can sleep, but the tics persist. Just to let you know, the Guanfacine was sold in Europe for 3€ a box of 30 pills, I was told by my parents that in US it was 120$---WTF??? these pharmaceutical companies are real bastards, the reason they quit making it here was because there wasn't enough profit on it! I hope all has turned out well for your son since your post in 2014.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.